Alert archive / Arizona / Wind Advisories in 2019

Wind Advisory 9, NWS Flagstaff, AZ

April 8, 20194 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at Apr 8, 2019, 3:32 PM MST for 4 counties in Arizona. It took effect at Apr 9, 2019, 9:00 AM MST. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2019, 3:32 PM MST (22:32 UTC)
In effect from
Apr 9, 2019, 9:00 AM MST
Expired
Apr 10, 2019, 5:00 PM MST
In force
32 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2019-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2019-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3069 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

713 
WWUS75 KFGZ 082232
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
332 PM MST Mon Apr 8 2019

AZZ004>013-015-039-040-091500-
/O.NEW.KFGZ.WI.Y.0009.190409T1600Z-190410T0400Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Yavapai County Mountains-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Western Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Valle, Prescott, 
Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, 
Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, 
Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, 
Navajo N.M., Dilkon, and Kykotsmovi
332 PM MST Mon Apr 8 2019

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MST TUESDAY...

The National Weather Service in Flagstaff has issued a Wind
Advisory, which is in effect from 9 AM to 9 PM MST Tuesday. 

* TIMING...Tuesday morning through Tuesday evening.

* WINDS...Southwest 25 to 35 mph with gusts from 40 to 55 mph.

* IMPACTS...Hazardous driving conditions due to strong winds,
  especially for high-profile vehicles. In addition, blowing dust
  may impact portions of Interstate 40 near Winslow and the dust
  prone area of the Chinle Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ016-091500-
/O.NEW.KFGZ.WI.Y.0009.190409T1600Z-190410T0900Z/
Eastern Mogollon Rim-
Including the cities of Heber, Happy Jack, and Forest Lakes
332 PM MST Mon Apr 8 2019

...WIND ADVISORY IN EFFECT FROM 9 AM TUESDAY TO 2 AM MST
WEDNESDAY...

The National Weather Service in Flagstaff has issued a Wind
Advisory, which is in effect from 9 AM Tuesday to 2 AM MST
Wednesday. 

* TIMING...Tuesday morning through late Tuesday night.

* WINDS...Southwest 25 to 35 mph with gusts from 40 to 55 mph.

* IMPACTS...Hazardous driving conditions due to strong winds, 
  especially for high-profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ014-017-091500-
/O.NEW.KFGZ.WI.Y.0009.190409T1600Z-190411T0000Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of St. Johns, Springerville, Show Low, 
Greer, and Pinetop
332 PM MST Mon Apr 8 2019

...WIND ADVISORY IN EFFECT FROM 9 AM TUESDAY TO 5 PM MST
WEDNESDAY...

The National Weather Service in Flagstaff has issued a Wind
Advisory, which is in effect from 9 AM Tuesday to 5 PM MST
Wednesday. 

* TIMING...Tuesday morning through Wednesday afternoon.

* WINDS...Southwest 25 to 35 mph with gusts from 40 to 55 mph on
  Tuesday, switching to the northwest on Wednesday. Stronger, but
  localized wind gusts, are possible Tuesday night near 
  Springerville.

* IMPACTS...Hazardous driving conditions due to strong winds, 
  especially for high-profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$
7 follow-up statements
225 
WWUS75 KFGZ 091133
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
433 AM MST Tue Apr 9 2019

AZZ004>013-015-039-040-100000-
/O.CON.KFGZ.WI.Y.0009.190409T1600Z-190410T0400Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Yavapai County Mountains-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Western Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Valle, Prescott, 
Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, 
Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, 
Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, 
Navajo N.M., Dilkon, and Kykotsmovi
433 AM MST Tue Apr 9 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
MST THIS EVENING...

* TIMING...This morning through the evening.

* WINDS...Southwest 25 to 35 mph with gusts from 40 to 55 mph.

* IMPACTS...Hazardous driving conditions due to strong winds,
  especially for high-profile vehicles. In addition, blowing dust
  may impact portions of Interstate 40 near Winslow and the dust
  prone areas of the Chinle Valley. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ016-100000-
/O.CON.KFGZ.WI.Y.0009.190409T1600Z-190410T0900Z/
Eastern Mogollon Rim-
Including the cities of Heber, Happy Jack, and Forest Lakes
433 AM MST Tue Apr 9 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 2 AM
MST WEDNESDAY...

* TIMING...This morning through late tonight.

* WINDS...Southwest 25 to 35 mph with gusts from 40 to 55 mph.

* IMPACTS...Hazardous driving conditions due to strong winds, 
  especially for high-profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ014-017-100000-
/O.CON.KFGZ.WI.Y.0009.190409T1600Z-190411T0000Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of St. Johns, Springerville, Show Low, 
Greer, and Pinetop
433 AM MST Tue Apr 9 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM
MST WEDNESDAY...

* TIMING...This morning through Wednesday afternoon.

* WINDS...Southwest 25 to 35 mph with gusts from 40 to 55 mph
  today, switching to the northwest on Wednesday. Stronger, but 
  localized wind gusts, are possible tonight near Springerville. 

* IMPACTS...Hazardous driving conditions due to strong winds, 
  especially for high-profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$
557 
WWUS75 KFGZ 092134
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
Issued by National Weather Service Las Vegas NV
234 PM MST Tue Apr 9 2019

AZZ004>013-015-039-040-100400-
/O.CON.KFGZ.WI.Y.0009.000000T0000Z-190410T0400Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Yavapai County Mountains-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Western Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Valle, Prescott, 
Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, 
Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, 
Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, 
Navajo N.M., Dilkon, and Kykotsmovi
234 PM MST Tue Apr 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

* TIMING...through the evening.

* WINDS...Southwest 25 to 35 mph with gusts from 40 to 55 mph.

* IMPACTS...Hazardous driving conditions due to strong winds, 
  especially for high-profile vehicles. In addition, blowing 
  dust may impact portions of Interstate 40 near Winslow and the 
  dust prone areas of the Chinle Valley. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ016-100430-
/O.CON.KFGZ.WI.Y.0009.000000T0000Z-190410T0900Z/
Eastern Mogollon Rim-
Including the cities of Heber, Happy Jack, and Forest Lakes
234 PM MST Tue Apr 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MST WEDNESDAY...

* TIMING...through late tonight.

* WINDS...Southwest 25 to 35 mph with gusts from 40 to 55 mph.

* IMPACTS...Hazardous driving conditions due to strong winds, 
  especially for high-profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ014-017-100430-
/O.CON.KFGZ.WI.Y.0009.000000T0000Z-190411T0000Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of St. Johns, Springerville, Show Low, 
Greer, and Pinetop
234 PM MST Tue Apr 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY...

* TIMING...through Wednesday afternoon.

* WINDS...Southwest 25 to 35 mph with gusts from 40 to 55 mph 
  today, switching to the northwest on Wednesday. Stronger, but 
  localized wind gusts, are possible tonight near Springerville. 

* IMPACTS...Hazardous driving conditions due to strong winds, 
  especially for high-profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$
662 
WWUS75 KFGZ 100409
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
909 PM MST Tue Apr 9 2019


AZZ004>013-015-039-040-100515-
/O.EXP.KFGZ.WI.Y.0009.000000T0000Z-190410T0400Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Yavapai County Mountains-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Western Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Valle, Prescott, 
Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, 
Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, 
Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, 
Navajo N.M., Dilkon, and Kykotsmovi
909 PM MST Tue Apr 9 2019

...WIND ADVISORY HAS EXPIRED...

Wind speeds have diminished since sunset dropping below Wind 
Advisory criteria. For this reason the Wind Advisory has been 
allowed to expire.

Look for gusty winds to continue overnight generally 15 to 25 mph
with a few gusts reaching into the 30 to 40 mph range. The wind 
will gradually shift to a direction out of the west to northwest 
by sunrise Wednesday with a cold frontal passage. 

$$

AZZ016-100900-
/O.CON.KFGZ.WI.Y.0009.000000T0000Z-190410T0900Z/
Eastern Mogollon Rim-
Including the cities of Heber, Happy Jack, and Forest Lakes
909 PM MST Tue Apr 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MST WEDNESDAY...

* TIMING...through late tonight.

* WINDS...Southwest 25 to 35 mph with gusts from 40 to 55 mph.

* IMPACTS...Hazardous driving conditions due to strong winds, 
  especially for high-profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ014-017-101215-
/O.CON.KFGZ.WI.Y.0009.000000T0000Z-190411T0000Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of St. Johns, Springerville, Show Low, 
Greer, and Pinetop
909 PM MST Tue Apr 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY...

* TIMING...through Wednesday afternoon.

* WINDS...Southwest 25 to 35 mph with gusts from 40 to 55 mph 
  today, switching to the northwest on Wednesday. Stronger, but 
  localized wind gusts, are possible tonight near Springerville. 

* IMPACTS...Hazardous driving conditions due to strong winds, 
  especially for high-profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$
562 
WWUS75 KFGZ 100908
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
208 AM MST Wed Apr 10 2019

AZZ016-101015-
/O.EXP.KFGZ.WI.Y.0009.000000T0000Z-190410T0900Z/
Eastern Mogollon Rim-
Including the cities of Heber, Happy Jack, and Forest Lakes
208 AM MST Wed Apr 10 2019

...WIND ADVISORY HAS EXPIRED...
Widespread Wind Advisory level winds are no longer expected
tonight. 

$$

AZZ014-017-101715-
/O.CON.KFGZ.WI.Y.0009.000000T0000Z-190411T0000Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of St. Johns, Springerville, Show Low, 
Greer, and Pinetop
208 AM MST Wed Apr 10 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* TIMING...through Wednesday afternoon.

* WINDS...Southwest 25 to 35 mph with gusts from 40 to 55 mph 
  today, switching to the northwest on Wednesday. Stronger, but 
  localized wind gusts, are possible tonight near Springerville. 

* IMPACTS...Hazardous driving conditions due to strong winds, 
  especially for high-profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$
917 
WWUS75 KFGZ 101118
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
418 AM MST Wed Apr 10 2019

AZZ012-013-101930-
/O.EXA.KFGZ.WI.Y.0009.000000T0000Z-190411T0000Z/
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Including the cities of Wupatki N.M, .Tuba City, Winslow, 
Holbrook, and Snowflake
418 AM MST Wed Apr 10 2019

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

The National Weather Service in Flagstaff has issued a Wind
Advisory, which is in effect until 5 PM MST this afternoon. 

* TIMING...through Wednesday afternoon.

* WINDS...West to northwest 20 to 30 mph with gusts from 40 to 45
  mph. 

* IMPACTS...Hazardous driving conditions due to strong winds, 
  especially for high-profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$

AZZ014-017-101930-
/O.CON.KFGZ.WI.Y.0009.000000T0000Z-190411T0000Z/
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of St. Johns, Springerville, Show Low, 
Greer, and Pinetop
418 AM MST Wed Apr 10 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* TIMING...through Wednesday afternoon.

* WINDS...West to northwest 20 to 30 mph with gusts from 40 to 45
  mph. 

* IMPACTS...Hazardous driving conditions due to strong winds, 
  especially for high-profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$
279 
WWUS75 KFGZ 101728
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
1028 AM MST Wed Apr 10 2019

...Gusty Winds Continue Today...

Look for winds to continue to shift from the southwest to the 
northwest across northern Arizona throughout the remainder of
today. Wind gusts up to 48 mph have been recorded this morning. 
Expect the strongest winds in Apache and Navajo counties.


AZZ012>014-017-110000-
/O.CON.KFGZ.WI.Y.0009.000000T0000Z-190411T0000Z/
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of Wupatki N.M, .Tuba City, Winslow, 
Holbrook, Snowflake, St. Johns, Springerville, Show Low, Greer, 
and Pinetop
1028 AM MST Wed Apr 10 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* TIMING...through Wednesday afternoon.

* WINDS...West to northwest 20 to 30 mph with gusts from 40 to 
  45 mph. 

* IMPACTS...Hazardous driving conditions due to strong winds, 
  especially for high-profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph...or
gusts from 40 to 57 mph...are expected. Winds this strong can
make driving difficult...especially for high profile vehicles.
Consider securing loose belongings on your property. Additional
weather information is on the web at www.weather.gov/flagstaff.

&&

$$
042 
WWUS75 KFGZ 102356
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
456 PM MST Wed Apr 10 2019

AZZ012>014-017-110100-
/O.EXP.KFGZ.WI.Y.0009.000000T0000Z-190411T0000Z/
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-White Mountains-
Including the cities of Wupatki N.M, .Tuba City, Winslow, 
Holbrook, Snowflake, St. Johns, Springerville, Show Low, Greer, 
and Pinetop
456 PM MST Wed Apr 10 2019

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

Winds are decreasing across the advisory area this afternoon and
the advisory will be allowed to expire. 

Here are a few peak winds gusts observed across the area today:

St Johns Airport      54 MPH 
Springerville Airport 53 MPH 
Window Rock           48 MPH 
Winslow Airport       46 MPH


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 8, 3:19 PM MST, 13 minutes earlier.

Area forecast discussion, Apr 8, 3:19 PM MST, 13 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
319 PM MST Mon Apr 8 2019

.SYNOPSIS...On Tuesday, a passing cold front will produce strong
southwest winds. Much cooler temperatures and breezy conditions
can be expected from Wednesday into the weekend. A colder storm
system will approach the area on Friday, possibly bringing
widespread precipitation through Saturday.

&&

.DISCUSSION...A low pressure system is forecast to impact northern
Arizona today and Wednesday bringing strong southwest winds,
chances for showers and cooler temperatures.

Winds: Southwest wind speeds increase on Tuesday as pressure
gradients tighten ahead of an approaching cold front. The current
forecast calls for southwest wind gusts between 40 to 55 mph.
Wind Advisories have been issued for all areas, expect northern
Gila County and the lower deserts of Yavapai County. While winds
will decrease at most places Tuesday night, strong downslope wind
gusts between 50 to 60 mph are possible in favored locations
northeast of the higher terrain, including Springerville and
surrounding locations. On Wednesday, gusty northwest winds are
forecast area wide, but Advisory level wind speeds are forecast
to continue through Wednesday afternoon along and north of the
White Mountains.

Precipitation: Chances for showers are forecast from Tuesday
evening through Wednesday afternoon, primarily for locations along
and north of Interstate 40. Only light shower activity is forecast
at this time, but enough instability will exist for a slight
chance of thunderstorms near the Four Corners Wednesday
afternoon.

Temperatures: Warm temperatures continue on Tuesday, with daytime
temperatures between 10 to 15 degrees above normal. After the cold
front crosses the area Tuesday night, daytime temperatures will be
noticeably cooler behind the front on Wednesday. The current
forecast calls for daytime temperatures ranging from the mid-40s
to mid-50s across the majority of the area. This is around 10
degrees below normal for mid-April.

Dry weather and slightly warmer temperatures return Thursday.
Long range model guidance continues to predict a colder and wetter
system may impact the state Friday and Saturday.

&&

.AVIATION...For the 00Z Package...VFR conditions and light winds
will persist for the next 12 to 18 hours. Starting mid morning
Tuesday strong gusty winds will develop ahead of a cold front, and
impact all areas of northern Arizona through the remainder of the
TAF period. Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Strong southwest winds and low relative humidities
will develop Tuesday ahead of a cold front passing through Tuesday
night. This front will bring a chance of light rain and snow showers
mainly near the Utah border beginning late Tuesday afternoon and
continuing through Wednesday along with colder temperatures.

Thursday through Saturday...Much cooler temperatures and breezy west-
northwest winds can be expected on Thursday. A colder storm system
will approach the region on Friday with shower chances possibly
increasing through Friday and into Saturday.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...RR
AVIATION...Suk
FIRE WEATHER...Suk

For Northern Arizona weather information visit
weather.gov/flagstaff

Nearby

Wind Advisories in Arizona, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.